344: BONUS: What Should I Do if my Desire is Impacted by My Medication? // Dr. Jennifer Finlayson-Fife

 

In this brief bonus episode, Dr. Jennifer Finlayson-Fife answers a listener question: What should I do if I need to take an SSRI for my anxiety, but it is dramatically decreasing my libido? I’m so grateful this listener asked this question. It’s such a personal and vulnerable topic, and I think it’s important that we talk about these kinds of things. 

Our guest is Dr. Jennifer Finlayson-Fife, a relationship and sexuality coach with a Ph.D. in Counseling Psychology. Her teaching and coaching focus on helping individuals and couples achieve greater satisfaction and passion in their emotional and sexual relationships.

If you enjoyed this, please look for Dr. Jennifer’s other episodes she done on this podcast. Her first episode was totally focused on helping mothers find or reclaim their sexual desire, and her second episode focused on how to become a better partner. To enjoy those episodes, plus many other great episodes about relationships, please sign up to receive access to my special relationships-focused private podcast that I put together for the month of February. It includes all of the relationship-focused episodes of 3 in 30 from the past 6.5 years, so go to 3in30podcast.com/playlist to get access to that. 

 

***

 

Thoughts from Dr. Jennifer if your SSRI is decreasing your libido:

 

Talk to a psychiatrist who is a specialist in this area. There are things that can sometimes be done to adjust medication levels or even try different kinds of medications that might not have the same impact. Your psychiatrist will be the one who can help you with your individual circumstance. Remember, desire is deeply impacted by our mental blocks and frames of meaning. If we can let go of the fear that our medication is going to negatively impact our desire, we might find more desire emerging. While an SSRI does impact hormonal levels, it’s also true that if you can create more desire in your life. Dr. Jennifer gave several great ideas: read romantic novels, wear clothes that make you feel more attractive, get out and exercise and dance, and do the things that kind of enliven you. Putting too much emphasis on the SSRI as the main factor can become its own depressant on your libido in an unnecessary way.

 

 

>>>Are these tips from Dr. Jennifer helpful? What did you learn about becoming a better partner? Would you add anything? Tell us in the comments below.

 

***

Get in touch with our Guest!

Mentioned in the Episode:

  • Click here to access Dr. Jennifer’s Online Courses
  • Click here to access Dr. Jennifer’s past episode on 3 in 30

Related episodes like this one on becoming a better partner: